I have blood in my urine. What can be the causes? I lifted a fairly heavy load yesterday. Can this cause it?
Person's Gender: Male
Person's Age: 74
I had PSA test and it 3.1 and no infections in my urine last week. Same happened about a month ago.
hiDo you smoke ?Do you have abdominal pain?Do you take any blood thinners like aspirin?Is there any blood in stools ?Are there any clots in the urine ?Is the urine completely red or pink in color ?Please let me know
Yes I smoke, No I have no abdominal pain, Yes I take aspirin 325 mg daily and Plavix 75mg daily, No blood in stools, No cliots in urin, Urine color varies from pink to red. Mostly red at present.
HiThanks for the information.Most common cause of this blood in urine in individuals taking blood thinners is due to these drugs which cause blood less likely to clot and can cause spontaneous bleeds and they can persist for some time and may require stopping of these drugs.Other causes are infection in the urinary system, but there would be associated symptoms like fever, burning while passing urine etc.Another possibility is cancer in the kidney or the bladder.The risk is more in smokers and hence this possibility needs to be ruled out.Last possibility is stone in the urinary system.But this would usually cause pain in the abdomen along with blood in urine.Since you lifted weights yesterday and as there are no associated symptoms (of stone or infection) , it most probably is drug induced.But as a safety measure, it is better to see your doctor and get a scan done to rule out any obvious mass or lesion in the kidney or the bladder.The scan also detect any obvious big stones in the kidney/Bladder.Drink plenty of water and keep yourself hydrated so as to keep the urine thin and flowing.If it clots then there may be difficulty passing urine.See your doctor as soon as possible.He can advise regarding stoppage of the aspirin & Plavix.I hope this helps you and answers your question.RegardsDr.Tharun
MBBS, DNB surgery and presently working as Urology resident towards the degree of Urologist.